Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 33, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 27, 2004, 1:43 PM MDT for Cassia County, Idaho. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 1:43 PM MDT (19:43 UTC)
- Expired
- Jun 27, 2004, 2:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 119 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
053
WUUS55 KPIH 271943
SVRPIH
IDC031-272045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
142 PM MDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CASSIA COUNTY IN IDAHO
THIS INCLUDES THE CITIES OF...SUBLETT...MALTA...IDAHOME...HEGLAR
* UNTIL 245 PM MDT
* AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED NEAR ALMO...OR ABOUT 14 MILES SOUTHEAST OF
BASIN...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CONANT BY 155 PM MDT
KEOGH BY 200 PM MDT
MALTA BY 205 PM MDT
7 MILES SOUTHEAST OF IDAHOME BY 215 PM MDT
7 MILES NORTHWEST OF SUBLETT BY 225 PM MDT
HEGLAR BY 235 PM MDT
LAT...LON 4200 11398 4200 11342 4200 11301 4249 11300
4259 11316
$$
KSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:10 AM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 27, 10:10 AM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1010 AM MDT SUN JUN 27 2004 .DISCUSSION... LATEST WATER VAPOR SATELLITE IMAGERY CLEARLY SHOWING A PRONOUNCED CIRCULATION LIFTING NORTH THROUGH CNTRL NEVADA THIS MORNING. CURRENT EXPECTATION IS THAT THIS WAVE WILL INTERACT WITH MOIST/UNSTABLE ATMOSPHERE CURRENTLY IN PLACE OVER SRN IDAHO SPAWNING CONVECTIVE DEVELOPMENT THIS AFTERNOON. HAVE MADE SOME MINOR ADJUSTMENTS TO CURRENT GRIDS/FORECAST TO ACCOUNT FOR WEAK RADAR RETURNS POSTING WITHIN FORECAST AREA ALREADY THIS MORNING AND CONTINUED THINKING OF SCATTERED CONVECTION THIS AFTERNOON. HUSTON && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 27, 6:00 AM MDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT SUN JUN 27 2004 IDZ017>023-031-032-281200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 540 AM MDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:48 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 27 min |
| Jun 27, 4:52 PM MDT | Severe Thunderstorm Warning | PIH | Oneida | 38 min |
| Jun 27, 5:45 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 45 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.